MAUDE Adverse Event Report: NUVASIVE, INC. XLIF; EXTERNAL SPINAL FIXATION SYSTEM

NUVASIVE, INC. XLIF; EXTERNAL SPINAL FIXATION SYSTEM
Model Number 6940430
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was unavailable for evaluation.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that the tip of a xlif pituitary broke off during surgery and had to be retrieved.
 
Additional Manufacturer Narrative
The investigation revealed a complaint reporting that the tip of a xlif pituitary broke off during surgery and had to be retrieved.No device was returned for evaluation and no radiographs provided so the complaint could not be confirmed.This event occurred intra-operatively.The patient experienced no adverse consequence as a result of the failure and all pieces were removed.No additional investigation required.Review of the device history records notes no material non-conformance¿s, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Review of the associated risk determined the hazards associated with the reported event were previously addressed.The worst case estimated severity and rate of occurrence documented that no new risks were identified.The overall risk has been maintained, and no further corrective actions are required.Labeling, manufacturing, complaint history, and risk reviews were completed with no deficiencies, discrepancies, or adverse trends identified.The device was dispositioned for scrap, and the event will be used for trend data.Complaint monitoring will continue and additional action will be taken in the event that an adverse trend is identified.No additional action is planned at this time.
 
Event or Problem Description
The pituitary mouth broke off while trying to do discectomy.All parts were retrieved.

Brand Name
XLIF
Common Device Name
EXTERNAL SPINAL FIXATION SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key22882803
Report Number2031966-2025-00101
Device Sequence Number9640643
Product Code LXH
UDI-Device Identifier00887517452771
UDI-Public887517452771
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6940430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown